Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 5, NWS Wilmington, NC

September 15, 2018New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this tornado warning at Sep 15, 2018, 7:12 PM EDT for New Hanover County, Pender County, North Carolina. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2018, 7:12 PM EDT (23:12 UTC)
Expired
Sep 15, 2018, 7:45 PM EDT
In force
33 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 69 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 7:16 PM EDTTORNADO2 W Bayshore, NCAN EF-1 (95 MPH) TORNADO IMPACTED THE AREA NEAR BRITTANY LAKES IN THE MURRAYVILLE AREA CAUSING DOZENS OF DOWNED TREES AND HOME DAMAGE. MORE INFORMATION REGARDING THIS TORNADO WILL BE AVAILABLE IN A PUBLIC INFORMATION STATEMENT.
Sep 15, 7:24 PM EDTTORNADO2 N Wrightsboro, NCTWO POWER LINES AND POLES DOWN ACROSS CASTLE HAYNE RD SOUTH OF 140 NARROWING TRAFFIC LANE DUE TO POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 4:38 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

289 
WFUS52 KILM 152312
TORILM
NCC129-141-152345-
/O.NEW.KILM.TO.W.0005.180915T2312Z-180915T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
712 PM EDT SAT SEP 15 2018

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northeastern New Hanover County in southeastern North Carolina...
  South central Pender County in southeastern North Carolina...

* Until 745 PM EDT.
    
* At 712 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Figure Eight Island, moving northwest at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* Locations impacted include...
  Wilmington, Wrightsville Beach, Rich Inlet, Figure Eight Island,
  Mayfaire, Long Creek, Cape Fear Community College North Campus,
  Ashton, Rocky Point, Murrayville, Castle Hayne, Bayshore, Scotts
  Hill, Ogden, Porters Neck, Landfall, Kings Grant, Wrightsboro and
  St. Helena.

This includes the following highways...
 Interstate 40 between mile markers 402 and 416.
 Interstate 140 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3429 7772 3427 7775 3421 7779 3441 7807
      3454 7790 3430 7771
TIME...MOT...LOC 2312Z 139DEG 40KT 3425 7777 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
2 follow-up statements
511 
WWUS52 KILM 152325
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
725 PM EDT SAT SEP 15 2018

NCC129-141-152345-
/O.CON.KILM.TO.W.0005.000000T0000Z-180915T2345Z/
New Hanover NC-Pender NC-
725 PM EDT SAT SEP 15 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHEASTERN NEW HANOVER AND SOUTH CENTRAL PENDER COUNTIES...
    
At 724 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Castle Hayne, or 9 miles north of Wilmington, moving
northwest at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wilmington, Wrightsville Beach, Rich Inlet, Figure Eight Island,
Mayfaire, Long Creek, Cape Fear Community College North Campus,
Ashton, Rocky Point, Murrayville, Castle Hayne, Bayshore, Scotts
Hill, Ogden, Porters Neck, Landfall, Kings Grant, Wrightsboro and St.
Helena.

This includes the following highways...
 Interstate 40 between mile markers 402 and 416.
 Interstate 140 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3429 7772 3427 7775 3421 7779 3441 7807
      3454 7790 3430 7771
TIME...MOT...LOC 2324Z 139DEG 40KT 3436 7788 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
014 
WWUS52 KILM 152345
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
745 PM EDT SAT SEP 15 2018

NCC129-141-152355-
/O.EXP.KILM.TO.W.0005.000000T0000Z-180915T2345Z/
New Hanover NC-Pender NC-
745 PM EDT SAT SEP 15 2018

...THE TORNADO WARNING FOR NORTHEASTERN NEW HANOVER AND SOUTH CENTRAL
PENDER COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT for southeastern
North Carolina.

LAT...LON 3429 7772 3427 7775 3421 7779 3441 7807
      3454 7790 3430 7771
TIME...MOT...LOC 2345Z 139DEG 40KT 3444 7802 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 6:44 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 15, 6:44 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
644 PM EDT Sat Sep 15 2018

.SYNOPSIS...
Tropical Storm Florence, centered inland across South Carolina,
will drift to the westward this weekend bringing additional
significant rainfall to the Carolinas. A subtle drying trend
will develop next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Saturday...Florence is expected to only drift slowly
westward through the night, maintaining a broad cyclonic swirl of
wind around its circulation center. Two particularly heavy rain
bands have set up across southeastern North Carolina today, and the
bulk of high-res model guidance shows they will hardly budge through
the next 12 hours. Some of the rainfall totals these models are
cranking out through 12Z Sunday morning are truly staggering.

GFS: 9 inches NAM: 18 inches WRF-ARW: 28 inches WRF-NMM: 29 inches
RAP: 16 inches HRRR: 27 inches

Conferring with the NWS's Weather Prediction Center meteorologists
and our neighboring offices, we're predicting maximum values from
now through 12Z (8 AM) Sunday morning to exceed an additional foot
up to 18 inches of rain within a zone from Southport and Wilmington
northwestward across Elizabethtown and into Robeson county. Flash
flooding is already occurring across this region and this additional
torrential rainfall will only cause an expansion of the area and
severity of flash flooding. Even beyond just raw rainfall totals, it
appears this event may rival the flooding we experienced during
Hurricanes Floyd and Matthew in terms of human and infrastructure
impacts.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 3 PM Saturday...Topical moist tongue still seemingly refusing
to want to give up being poised somewhere into the Cape Fear region.
And whereas yesterday there was some disagreement as to the location
there now is better agreement and unfortunately it may remain in the
already hardest hit areas. PW values remain at an impressive 2.5-
2.6". The cyclone is still progged to open into a trough Sunday
night into Monday. Moisture will still be channeled into the area,
but it's orientation will veer from SE to SW. This should diminish
the fetch length of the tropical feed and mercifully cut down on the
QPF potential. This is supported by a drop in forecast PW values
dropping to 2.0" on forecast soundings.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 430 PM Saturday...Backdoor cold front comes through on
Wednesday likely with little fanfare but lowering rain chances and
aiding in drying the area out. Surface and mid level high pressure
progress slowly eastward late in the period keeping temperatures
seasonable and rain chances minimized; with only a small increase in
moisture/return flow.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 00Z...Swath of heavy rain will affect ILM and LBT through the
evening hours. Visibilities could go as low as a half mile in the
tropical downpours, but will average around 2-3sm. The heavy rain
will also affect the Myrtles and FLO, but to a lesser extent. Winds
along the coast may gust to 40 kts at times, but only in the
convection. Look for IFR ceilings tonight. Slowly diminishing winds
on Sunday.

Extended Outlook...Breezy with MVFR likely early Sun with gradual
improvement east to west Sun into Monday. VFR Tue-Thurs.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM Saturday...Florence has
hardly budged all day, remaining inland west of Georgetown, SC.
Strong south to southeast winds continue to swirl around the
circulation center with gusts still approaching 40 knots on the
North Carolina beaches. Florence is expected to drift a bit more
inland overnight while weakening a little further, perhaps allowing
tropical storm warnings to come down at some point tonight. Even
should this should occur, large seas in excess of 7-10 feet will
continue through the night.

Showers rotating around the circulation will continue all across the
coastal waters, but the most significant convection is expected to
remain near and north of Cape Fear.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 3 PM
Saturday...Florence pulling away from the area, gradually having its
effects diminish over the marine zones. Winds will respond more
quickly than seas as usually the case, and Small Craft Advisory
likely in effect until around Monday, with southerly to
southwesterly wind and seas continuing to abate thereafter.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...As of 430 PM Saturday...A
cold front will sag south across the area Wednesday and usher in
northerly winds. These will veer to easterly on Thursday as the
center of the high progresses eastward. Seas will average 3 ft.

&&

.CLIMATE...
Wind gusts at the Wilmington International Airport reached 105
mph in the eyewall of Hurricane Florence Friday morning. This
has been the highest wind gust measured since Hurricane Helene
struck the Port City on September 27, 1958.

Peak Wind Gusts      Date            Storm
    105 mph        9/14/2018    Hurricane Florence
     70 mph        10/8/2016    Hurricane Matthew
     66 mph        8/27/2011    Hurricane Irene
     74 mph        8/16/2004    Hurricane Charley
     86 mph        9/16/1999    Hurricane Floyd
     74 mph        8/26/1998    Hurricane Bonnie
     86 mph        9/5/1996     Hurricane Fran
     70 mph        7/12/1996    Hurricane Bertha
     74 mph        9/13/1984    Hurricane Diana
     97 mph        9/11/1960    Hurricane Donna
    135 mph        9/27/1958    Hurricane Helene
     83 mph        8/12/1955    Hurricane Connie
     98 mph       10/15/1954    Hurricane Hazel

The barometric pressure at the Wilmington airport reached 28.51
inches, or 965.5 millibars, now the fourth lowest pressure ever
measured in Wilmington.

Lowest Pressure       Date           Storm
959.7 millibars    9/16/1999    Hurricane Floyd
961.4 millibars    9/5/1996     Hurricane Fran
962.1 millibars    9/11/1960    Hurricane Donna
965.5 millibars    9/14/2018    Hurricane Florence
969.9 millibars    8/26/1998    Hurricane Bonnie

At Wrightsville Beach, the National Ocean Service gauge on
Johnnie Mercer Pier measured a pressure of 28.33 inches, or 959.2
millibars as Hurricane Florence came ashore.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Sunday evening for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Tropical Storm Warning for SCZ017-023-024-032-033-039-054>056-
     058-059.
     High Rip Current Risk through late Sunday night for SCZ054-056.
NC...Flash Flood Watch through Sunday evening for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ087-096-099-105>110.
     High Rip Current Risk through late Sunday night for NCZ106-108-
     110.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&

NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
CLIMATE...TRA
Hazardous weather outlook, Sep 15, 5:08 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
508 PM EDT Sat Sep 15 2018

AMZ250-252-162115-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
508 PM EDT Sat Sep 15 2018

...TORNADO WATCH 377 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ017-023-024-032-033-039-162115-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
508 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-110-162115-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
508 PM EDT Sat Sep 15 2018

...TORNADO WATCH 377 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE SUNDAY NIGHT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ087-096-099-162115-
Robeson-Bladen-Columbus-
508 PM EDT Sat Sep 15 2018

...TORNADO WATCH 377 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ107-162115-
Inland New Hanover-
508 PM EDT Sat Sep 15 2018

...TORNADO WATCH 377 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Coastal Flood Advisory.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ105-109-162115-
Inland Pender-Inland Brunswick-
508 PM EDT Sat Sep 15 2018

...TORNADO WATCH 377 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

AMZ254-256-162115-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
508 PM EDT Sat Sep 15 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

SCZ055-058-059-162115-
Inland Georgetown-Central Horry-Northern Horry-
508 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ054-056-162115-
Coastal Horry-Coastal Georgetown-
508 PM EDT Sat Sep 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE SUNDAY NIGHT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

In the hours before

Local storm report, Sep 15, 6:52 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      3 SE CASTLE HAYNE       34.33N  77.87W
09/15/2018                   NEW HANOVER        NC   DEPT OF HIGHWAYS

            DAIRY FARM RD NEAR SIDBURY RD IS IMPASSABLE DUE TO HIGH
            WATER.

&&

EVENT NUMBER ILM1800267

OLIVA
Local storm report, Sep 15, 6:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     FLASH FLOOD      4 S ROCKY POINT         34.38N  77.88W
09/15/2018                   PENDER             NC   DEPT OF HIGHWAYS

            I-40 IS IMPASSABLE DUE TO FLOODING BETWEEN EXIT 398 AND
            THE PENDER/NEW HANOVER COUNTY LINE.

&&

CORRECTED REMARKS

EVENT NUMBER ILM1800260

OLIVA
Local storm report, Sep 15, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TROPICAL STORM   1 NW SMITH CREEK        34.28N  77.88W
09/15/2018                   NEW HANOVER        NC   DEPT OF HIGHWAYS

            GORDON RD IMPASSABLE FROM SOUTH GATE DR TO AVANT DR DUE
            TO DOWNED TREES AND POWER LINES

&&

EVENT NUMBER ILM1800268

OLIVA
Local storm report, Sep 15, 6:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FLASH FLOOD      1 NNE SOUTHPORT         33.94N  78.01W
09/15/2018                   BRUNSWICK          NC   DEPT OF HIGHWAYS

            JABBERTOWN RD CLOSED DUE TO FLOODING NEAR E LEONARD ST

&&

EVENT NUMBER ILM1800269

OLIVA
Local storm report, Sep 15, 6:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
659 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FLASH FLOOD      2 NNW SOUTHPORT         33.95N  78.03W
09/15/2018                   BRUNSWICK          NC   DEPT OF HIGHWAYS

            NC-211/HOWE RD CLOSED DUE TO FLOODING NEAR DOSHER
            CUTOFF

&&

EVENT NUMBER ILM1800270

OLIVA
Local storm report, Sep 15, 7:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HURRICANE        1 SSW CONWAY            33.82N  79.07W
09/14/2018                   HORRY              SC   MEDIA

            TREE FELL DOWN ON HOUSE CAUSING ROOF DAMAGE ON NEW RD
            IN CONWAY.

&&

EVENT NUMBER ILM1800271

OLIVA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:28 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, Robeson6 hr
Sep 15, 2:07 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson20 hr
Sep 15, 11:12 AM EDTTornado WarningILMPender23 min
Sep 15, 3:16 PM EDTSpecial Weather StatementILMBladen, Brunswick, Columbus, New Hanover, Pender89 min
Sep 15, 4:56 PM EDTCoastal Flood AdvisoryILMNew Hanover14 hr
Sep 15, 6:01 PM EDTTornado WarningILMNew Hanover, Pender14 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.